Alert archive / Oregon / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 2, 2013, 5:22 PM MDT for Malheur County, Oregon. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 5:22 PM MDT (23:22 UTC)
- Expired
- Jul 2, 2013, 6:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
County Malheur County, OR
The radar
The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3317 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
315 PM MDT TUE JUL 2 2013
.SHORT TERM...GRADUAL COOLING TREND BUT STILL QUITE HOT THROUGH
THURSDAY AS UPPER LEVEL HIGH PRESSURE BEGINS TO WEAKEN. HEAT
ADVISORY WILL END WEDNESDAY MORNING IN EASTERN OREGON AS HIGH
TEMPS WEDNESDAY STAY BELOW ADVISORY THRESHOLD. THE ADVISORY
WILL CONTINUE UNTIL THURSDAY MORNING ON THE IDAHO SIDE. AIR MASS
REMAINS UNSTABLE ENOUGH FOR AFTERNOON AND EVENING THUNDERSTORMS
THROUGHOUT THE CWA BUT MAINLY IN ERN OREGON...OWYHEE MOUNTAINS...
AND IDAHO ZONES NORTH OF THE SNAKE BASIN.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN UPPER LEVEL TROUGH
WILL MOVE ACROSS THE PACIFIC NORTHWEST THURSDAY NIGHT THROUGH FRIDAY
WHICH WILL RESULT IN VALLEY TEMPS IN THE LOWER-MID 90S AND MOUNTAIN
TEMPS IN THE LOWER 80S. LINGERING MOISTURE ON THE BACK SIDE OF THE
DEPARTING RIDGE WILL ALLOW FOR A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG THE NEVADA BORDER AND IN THE CENTRAL IDAHO
MOUNTAINS THROUGH THE WEEKEND. MONDAY AND TUESDAY LOOK DRY...BUT
WARMER /MID TO UPPER 90S ACROSS LOWER VALLEYS/ AS THE WESTERN CONUS
RIDGE REAMPLIFIES BEHIND THE EXITING TROUGH.
&&
.AVIATION...VFR UNDER SCT-BKN MID AND HIGH CLOUDS THROUGH 21Z.
SCATTERED MVFR SHOWERS AND IFR THUNDERSTORMS WILL REDEVELOP AFTER
21Z MAINLY ACROSS EASTERN OREGON AND THE HIGHER TERRAIN OF SW IDAHO.
THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY/ERRATIC
WINDS. LIGHT SURFACE WINDS /GENERALLY 10 KTS OR LESS/ EXCEPT IN THE
VICINITY STORMS. VARIABLE WINDS ALOFT WILL AVERAGE 12 KTS OR LESS
UP TO 10K FEET MSL.
HOT TEMPERATURES THROUGH WEDNESDAY WILL INCREASE DENSITY ALTITUDE -
MAKING SHORTER HIGH-ELEVATION BACKCOUNTRY STRIPS MORE TECHNICAL.
PLAN ACCORDINGLY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HEAT ADVISORY UNTIL 10 AM MDT THURSDAY IDZ012-014-016-033.
OR...HEAT ADVISORY UNTIL 9 AM PDT WEDNESDAY ORZ063.
HEAT ADVISORY UNTIL 10 AM MDT THURSDAY ORZ064.
RED FLAG WARNING FROM 3 PM MDT / 2 PM PDT/ THIS AFTERNOON TO
MIDNIGHT MDT / 11 PM PDT/ TONIGHT ORZ636-637.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....CB/WH
AVIATION.....CBHazardous weather outlook, Jul 2, 3:19 AM MDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 319 AM MDT TUE JUL 2 2013 IDZ012-014-016-033-ORZ063-064-030930- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-UPPER WEISER RIVER-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 319 AM MDT TUE JUL 2 2013 /219 AM PDT TUE JUL 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 4 AM MDT OR 3 AM PDT THURSDAY FOR THE TREASURE VALLEY...WESTERN MAGIC VALLEY...UPPER WEISER RIVER AND MALHEUR COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 4 AM MDT OR 3 AM PDT THURSDAY FOR THE TREASURE VALLEY...WESTERN MAGIC VALLEY...UPPER WEISER RIVER AND MALHEUR COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-015-028>030-ORZ061-062-030930- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY- 319 AM MDT TUE JUL 2 2013 /219 AM PDT TUE JUL 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:54 PM MDT | Red Flag Warning | BOI | Owyhee | 17 hr |
| Jul 2, 8:58 AM MDT | Red Flag Warning | BOI | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.